Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 55, NWS Albany, NY

July 3, 2020Columbia County, Dutchess County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 3, 2020, 3:49 PM EDT for Columbia County, Dutchess County, Ulster County, New York. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2020, 3:49 PM EDT (19:49 UTC)
Expired
Jul 3, 2020, 4:30 PM EDT
In force
41 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Columbia County, NY, Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 70 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 3:49 PM EDTTSTM WND DMG2 Wsw Tivoli, NYA FEW TREES REPORTED DOWN IN GLASCO
Jul 3, 4:00 PM EDTTSTM WND DMGKingston, NYSCATTERED TREES KNOCKED DOWN IN THE KINGSTON AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WUUS51 KALY 031949
SVRALY
NYC021-027-111-032030-
/O.NEW.KALY.SV.W.0055.200703T1949Z-200703T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
349 PM EDT Fri Jul 3 2020

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northeastern Ulster County in east central New York...
  Northwestern Dutchess County in east central New York...
  Southwestern Columbia County in east central New York...

* Until 430 PM EDT.

* At 348 PM EDT, a severe thunderstorm was located over Saugerties
  South, or near Saugerties, moving south at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Kingston, Saugerties, Rhinebeck, Hyde Park, Hurley, Red Hook, Lake
  Katrine, Staatsburg, Tillson, Saugerties South, Port Ewen, Esopus,
  Rosendale, Veteran, Tivoli, Centerville, Rolling Meadows, Salt
  Point, Norrie Heights and Kerleys Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4177 7410 4209 7408 4211 7392 4210 7387
      4208 7382 4205 7380 4176 7379
TIME...MOT...LOC 1948Z 351DEG 14KT 4203 7398 

HAIL...0.75IN
WIND...60MPH
 
$$

KSL
1 follow-up statement
390 
WWUS51 KALY 032006
SVSALY

Severe Weather Statement
National Weather Service Albany NY
406 PM EDT Fri Jul 3 2020

NYC021-032015-
/O.CAN.KALY.SV.W.0055.000000T0000Z-200703T2030Z/
Columbia NY-
406 PM EDT Fri Jul 3 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLUMBIA COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4177 7410 4204 7408 4205 7393 4204 7387
      4203 7382 4201 7380 4176 7379
TIME...MOT...LOC 2005Z 351DEG 14KT 4196 7397 

$$

NYC027-111-032030-
/O.CON.KALY.SV.W.0055.000000T0000Z-200703T2030Z/
Ulster NY-Dutchess NY-
406 PM EDT Fri Jul 3 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL ULSTER AND NORTHWESTERN DUTCHESS COUNTIES...

At 405 PM EDT, a severe thunderstorm was located over Lake Katrine,
or over Kingston, moving south at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Kingston, Rhinebeck, Hyde Park, Hurley, Red Hook, Lake Katrine,
Staatsburg, Tillson, Port Ewen, Esopus, Rosendale, Rolling Meadows,
Salt Point, Norrie Heights, Maple Hill, Sweet Meadows, Linden Acres,
Hillside, Haviland and Fraleighs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4177 7410 4204 7408 4205 7393 4204 7387
      4203 7382 4201 7380 4176 7379
TIME...MOT...LOC 2005Z 351DEG 14KT 4196 7397 

HAIL...0.75IN
WIND...60MPH
 
$$

KSL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:38 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 3, 3:38 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
338 PM EDT Fri Jul 3 2020

.SYNOPSIS...
Showers and thunderstorms will continue mainly along and
south of I-90 through this evening. The remainder of the holiday
weekend into early next week looks mainly dry and very warm.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 330 pm, seeing convective activity blossoming mainly
along and south of I-90 ahead of a shortwave trough. Thus far,
the main hazard has been briefly heavy rainfall, exemplified by
the NYS Mesonet site at Johnstown picking up 0.75 inches of rain
in about 15 minutes. A moist airmass is in place ahead of this
wave, with PWAT of 1.79 inches recorded on the 12Z KALY RAOB
(above the 90th percentile per SPC climatology). Low levels are
quite moist as well with dewpoints in the upper 60s and low 70s.
Despite weak midlevel lapse rates, 00Z HREF forecasts 750-1500
J/kg SBCAPE developing, highest along/south of I-90, although
there is some concern that the midlevel clouds in place may not
allow for the full warming/destabilizing potential closer to the
I-90 corridor. Midlevel wind flow is borderline for both
organized severe storms and heavy rain potential, as the deep
layer shear (< 25 kt) is fairly weak, but the flow will be
enough to keep storms from moving too slowly. Even so, the
degree of moisture in the atmosphere suggests some strong
downdrafts are possible due to precip loading, and heavy
rainfall is also likely in any storm. CAMs continue to highlight
the Mohawk Valley, eastern Catskills, Mid Hudson Valley,
Taconics, and western New England for the heaviest rainfall,
tied to low-level convergence zones. Will highlight these areas
with heavy rain wording. Gusty winds will be possible in any
storm, but so far this has not materialized with shallow
updrafts. Marginal risk for both severe wx and excessive rain
looks good; flash flood guidance is quite high where the
greatest QPF is forecast which should mitigate flood risk.
Greatest risk for thunderstorms is through 24Z (8 pm). Drier
airmass is already beginning to push into the southern
Adirondacks and Glens Falls region where precip chances will be
lower for the rest of the afternoon.

Tonight, a drier airmass will continue to filter into the area
from the north and east, associated with a partially modified
airmass emanating from a weak high over the Canadian Maritimes.
Some showers may linger over southern zones before quickly
ending. Despite the drier air, is does not appear to be a robust
enough dry signal at the surface to eliminate fog. Have
maintained patchy fog wording, although there is a chance it
could end up more low stratus than fog. Lows are forecast to be
a bit milder than normal in the upper 50s to mid-60s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
Models show height rises for Independence Day in the wake of
today/tonight's shortwave. In addition, a drier airmass should be in
place with PWATs generally 1.25 inches or less, close to seasonal
normal values. Forecast sounding suggest rather deep mixing, which
should allow dewpoints to fall into the 50s and low 60s in the
afternoon. So it follows that model QPF is sparse tomorrow, with
just some activity forecast over the higher terrain of western New
England and perhaps the eastern Catskills, where we will maintain
slight chance PoPs. Forecast soundings suggest skinny CAPE with a
lot of dry air at mid levels, so it seems that updrafts would have
difficulty sustaining themselves. With 850 mb temps around 15C,
expect highs mainly in the 80s, several degrees above normal. A
tranquil night is expected Saturday night, although an isolated
storm over the southern Adirondacks associated with weak height
falls cannot be ruled out toward daybreak Sunday. Lows slightly
milder than normal in the mid-50s to mid-60s.

On Sunday, the forecast area will be in rather fast northwesterly
flow between an expansive upper ridge encompassing much of the
eastern US and a trough working into northern New England. It will
be a similar airmass to Independence Day, with very warm highs in
the 80s to near 90 and rather low humidity levels. As such, model
instability progs are not impressive, generally under 1000 J/kg.
However, there is a hint of a weak shortwave tracking into our
northern zones (southern Adirondacks and Lake George - Glens Falls
region), along with a weak surface boundary that could touch off
some showers and storms. 20-30 PoPs will handle this for now.
Another tranquil night expected Sunday night with lows in the mid-
50s to mid-60s.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Hot and humid weather is on tap as an upper-level ridge builds
across the region. Temperatures early in the week will range from
the 80s to lower 90s, then slowly rise to the mid-80s to mid-90s
Wednesday through Friday. Dew points will generally be in the 60s
with some lower 70s possible, especially by the later part of the
week. This could yield apparent temperatures in the 95-100 F range
in some parts of the region. Multiple days of heat headlines may be
needed.

With the hot and humid air mass, multiple shortwaves/disturbances
are expected to pass overhead, which can aid in mainly
afternoon/evening showers and thunderstorms. Monday and Tuesday look
to be the days with the least coverage (isolated) with greater
coverage (scattered) Wednesday through Friday. It is too soon to
determine severe potential on these days, though rather high
precipitable water values of 1.25 to 1.75" could lead to locally
heavy rainfall.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Scattered showers and thunderstorms are developing
and will push from north to south into this evening. Much of the
activity is already south of KGFL, so will only include VCSH there
as most if not all activity may be done there. Included TEMPO groups
for KALB/KPSF/KPOU for estimated timing of showers/t-storms based on
current radar and hi-res guidance. Any heavier shower/t-storm can
drop flight categories to IFR/MVFR. Otherwise, expect VFR through
this afternoon.

As activity pulls away this evening, low-level stratus and/or fog
will be the concern for the overnight. The best confidence for fog
will be at KGFL/KPSF, where IFR conditions were included for this
update. Stratus is more likely at KALB. KPOU could be either or
both. Any fog or low stratus will lift Saturday morning with VFR
conditions returning.

Wind will be out of the north to northeast at 4-8 kt through this
afternoon, then become calm tonight. Wind will then be out of the
north to northeast at 3-6 kt tomorrow.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Low Operational Impact. NO SIG WX.
Monday Night: Low Operational Impact. NO SIG WX.
Tuesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
A very warm and drier airmass will take hold for the weekend into
Monday. Minimum RH values are expected to be in the 30 to 50 percent
range for Independence Day, and 30 to 40 percent for Sunday and
Monday. They will rebound to 80 to 100 percent at night. Winds will
be fairly light each day. Precipitation chances will be minimal.

&&

.HYDROLOGY...
Locally heavy rainfall remains possible through this evening,
mainly along and south of I-90. Basin average totals are generally
0.25 to 1.00 inches south of I-90, but locally up to two inches is
possible. Some urban/poor drainage flooding cannot be ruled out.
High flash flood guidance due to dry antecedent conditions where the
heaviest rainfall is forecast over the Mid Hudson Valley/Litchfield
Hills will mitigate flash flood potential, although isolated flash
flooding cannot be ruled out.

Mainly dry weather returns for the rest of the holiday weekend into
Monday with only a couple of isolated thunderstorms possible at
times.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...Rathbun
AVIATION...Rathbun
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
Hazardous weather outlook, Jul 3, 4:57 AM EDT, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
457 AM EDT Fri Jul 3 2020

MAZ001-025-NYZ032-033-038>043-048>050-053-054-082>084-VTZ013>015-
041100-
Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Warren-Northern Washington-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Rensselaer-
Eastern Rensselaer-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
457 AM EDT Fri Jul 3 2020

This Hazardous Weather Outlook is for the southern Adirondacks, Mohawk
valley, Capital Region, Lake George Saratoga Region, central and
northern Taconics, southern Vermont and the Berkshires.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms this afternoon into the early
evening. Locally heavy rain is possible with any thunderstorm across
the area that could cause ponding of water on roadways and standing
water in low lying areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms Monday and Wednesday. Heat
indices may approach Heat Advisory criteria Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ001-013-NYZ047-051-052-058>061-063>066-041100-
Northern Litchfield-Southern Litchfield-Schoharie-Western Albany-
Eastern Albany-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
457 AM EDT Fri Jul 3 2020

This Hazardous Weather Outlook is for the Schoharie Valley, eastern
Catskills, mid Hudson Valley, southern Taconics and northwestern
Connecticut.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms this afternoon into the early
evening. There is a Marginal Risk for severe thunderstorms with large
hail and damaging winds for areas to the south and west of the
Capital District. Locally heavy rain is also possible with any
thunderstorms across the area that could cause ponding of water on
roadways and standing water in low lying areas as well as isolated
flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms Monday and Wednesday. Heat
indices may approach Heat Advisory criteria Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 3, 9:58 AM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
958 AM EDT FRI JUL 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND DMG     3 NE QUEENSBURY         43.39N  73.64W
07/02/2020                   WARREN             NY   NEWSPAPER

            TREE DOWN ON VEHICLE ON MEADOWBROOK RD

0412 PM     TSTM WND DMG     GLENS FALLS             43.31N  73.64W
07/02/2020                   WARREN             NY   NEWSPAPER

            TREE SPLIT ON RIDGE ST NEAR QUEENSBURY HOTEL

0430 PM     TSTM WND DMG     2 S WILTON              43.14N  73.74W
07/02/2020                   SARATOGA           NY   TRAINED SPOTTER

            TREE DOWN - UPROOTED

0435 PM     TSTM WND DMG     4 N SCHUYLERVILLE       43.16N  73.58W
07/02/2020                   WASHINGTON         NY   FIRE DEPT/RESCUE

            TREE AND WIRES DOWN AT ROUTE 4 AND FORT MILLER RD

0440 PM     TSTM WND DMG     1 ENE MILTON            43.04N  73.83W
07/02/2020                   SARATOGA           NY   METEOROLOGIST

            TREE DOWN AT FERN DR AND HATHORN BLVD

0450 PM     TSTM WND DMG     1 WNW CAMBRIDGE         43.03N  73.40W
07/02/2020                   WASHINGTON         NY   TRAINED SPOTTER

            TREES AND WIRES DOWN

0525 PM     TSTM WND DMG     1 E COHOES              42.77N  73.68W
07/02/2020                   ALBANY             NY   911 CALL CENTER

            TREE DOWN. TIME ESTIMATED BY RADAR.

0528 PM     TSTM WND DMG     SYCAWAY                 42.74N  73.66W
07/02/2020                   RENSSELAER         NY   SOCIAL MEDIA

            TREE SNAPPED ON GREENE ST

0532 PM     TSTM WND DMG     2 ESE ROTTERDAM         42.77N  73.93W
07/02/2020                   SCHENECTADY        NY   SOCIAL MEDIA

            TREE DOWN ON I-890 EASTBOUND NEAR HIGHBRIDGE RD EXIT

0535 PM     TSTM WND DMG     2 W POESTENKILL         42.69N  73.60W
07/02/2020                   RENSSELAER         NY   SOCIAL MEDIA

            TREE DOWN ON WEATHERWAX RD NEAR VICTORIAN DR

0540 PM     TSTM WND DMG     WEST SAND LAKE          42.65N  73.60W
07/02/2020                   RENSSELAER         NY   PUBLIC

            TREE DOWN ON SPRINGER RD NEAR ROUTE 43

0548 PM     TSTM WND DMG     1 NNW ALBANY            42.68N  73.79W
07/02/2020                   ALBANY             NY   SOCIAL MEDIA

            LARGE TREE BRANCH SNAPPED, LEANING ON BUILDING ON VER
            PLANCK STREET. TIME ESTIMATED BY RADAR.

0548 PM     TSTM WND DMG     1 ENE KNOX              42.68N  74.10W
07/02/2020                   ALBANY             NY   911 CALL CENTER

            A LARGE TREE WAS DOWNED ON BERNE-ALTAMONT ROAD

0549 PM     TSTM WND DMG     1 NNE NIVERVILLE        42.46N  73.64W
07/02/2020                   COLUMBIA           NY   DEPT OF HIGHWAYS

            NY ROUTE 203 CLOSED DUE TO TREE DOWN ON WIRES

0551 PM     TSTM WND DMG     CASTLETON-ON-HUDSON     42.53N  73.75W
07/02/2020                   RENSSELAER         NY   SOCIAL MEDIA

            LARGE TREE DOWN GREENE AVE AND CHESTNUT ST

0555 PM     TSTM WND DMG     1 S DELMAR              42.61N  73.83W
07/02/2020                   ALBANY             NY   911 CALL CENTER

            TREE AND WIRES DOWN. TIME ESTIMATED BY RADAR.

0558 PM     TSTM WND DMG     1 NW BERNE              42.64N  74.15W
07/02/2020                   ALBANY             NY   911 CALL CENTER

            TREE AND WIRES DOWN ON ROCK ROAD

0559 PM     TSTM WND DMG     1 NNW BERNE             42.64N  74.14W
07/02/2020                   ALBANY             NY   911 CALL CENTER

            TREE DOWN BLOCKING ROAD NEAR THE INTERSECTION OF
            PLEASANT VALLEY ROAD AND BERNE-ALTAMONT ROAD. TIME
            ESTIMATED BY RADAR.

0559 PM     TSTM WND DMG     1 SSW DELMAR            42.61N  73.85W
07/02/2020                   ALBANY             NY   911 CALL CENTER

            LARGE TREE DOWN. TIME ESTIMATED BY RADAR.

0600 PM     TSTM WND GST     1 NW KINDERHOOK         42.41N  73.72W
07/02/2020  M51 MPH          COLUMBIA           NY   NYS MESONET

0603 PM     TSTM WND DMG     1 NNE NIVERVILLE        42.46N  73.64W
07/02/2020                   COLUMBIA           NY   911 CALL CENTER

            TREE AND WIRES DOWN LITTLE LAKE RD AND ROUTE 203

0603 PM     TSTM WND DMG     2 SE NIVERVILLE         42.42N  73.62W
07/02/2020                   COLUMBIA           NY   911 CALL CENTER

            TREE DOWN HARRIS RD

0607 PM     TSTM WND DMG     1 SSW STOTTVILLE        42.27N  73.77W
07/02/2020                   COLUMBIA           NY   911 CALL CENTER

            TREE DOWN ON WIRES DELAWARE AVE

0612 PM     TSTM WND DMG     2 ENE CLAVERACK         42.23N  73.69W
07/02/2020                   COLUMBIA           NY   911 CALL CENTER

            TREE AND WIRES DOWN ORCHARD RD

0612 PM     TSTM WND DMG     1 NNW RAVENA            42.49N  73.82W
07/02/2020                   ALBANY             NY   911 CALL CENTER

            TREE AND WIRES DOWNED AT FULLER ROAD AND ROUTE 9W

0622 PM     TSTM WND DMG     4 NNW CLERMONT          42.14N  73.87W
07/02/2020                   COLUMBIA           NY   911 CALL CENTER

            TREE DOWN ON HOUSE HILLTOP RD

0653 PM     TSTM WND DMG     1 E PINE PLAINS         41.98N  73.63W
07/02/2020                   DUTCHESS           NY   DEPT OF HIGHWAYS

            TREE DOWN ROUTE 82 NORTH OF CHURCH ST

0655 PM     TSTM WND DMG     5 WSW PINE PLAINS       41.96N  73.75W
07/02/2020                   DUTCHESS           NY   DEPT OF HIGHWAYS

            TREE DOWN ROUTE 199 EAST OF TACONIC PARKWAY

0708 PM     TSTM WND DMG     1 SE FAIRVIEW           41.72N  73.90W
07/02/2020                   DUTCHESS           NY   DEPT OF HIGHWAYS

            TREE DOWN ROUTE 155 AT UNDERHILL RD

&&

EVENT NUMBER ALY2002516 ALY2002515 ALY2002511 ALY2002513 ALY2002512
ALY2002521 ALY2002533 ALY2002514 ALY2002519 ALY2002518 ALY2002517
ALY2002532 ALY2002537 ALY2002531 ALY2002520 ALY2002534 ALY2002538
ALY2002535 ALY2002536 ALY2002525 ALY2002526 ALY2002527 ALY2002528
ALY2002529 ALY2002539 ALY2002530 ALY2002523 ALY2002522 ALY2002524

DBT
Local storm report, Jul 3, 11:16 AM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1116 AM EDT FRI JUL 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     1 NW PITTSFIELD         42.46N  73.27W
07/02/2020                   BERKSHIRE          MA   PUBLIC

            A LARGE TREE WAS SNAPPED

&&

EVENT NUMBER ALY2002540

DBT
Special weather statement, Jul 3, 3:12 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Albany NY
312 PM EDT Fri Jul 3 2020

NYZ058>061-064-065-032000-
Eastern Columbia-Eastern Greene-Western Columbia-Western
Greene-Western Dutchess-Eastern Ulster-
312 PM EDT Fri Jul 3 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...
NORTHWESTERN DUTCHESS...SOUTHWESTERN COLUMBIA AND SOUTHEASTERN GREENE
COUNTIES...

At 311 PM EDT, a strong thunderstorm was located over Catskill,
moving southeast at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Catskill, Saugerties, Livingston, Clermont, Red Hook, Saugerties
South, North-South Lake Campground, Cairo, Veteran, Germantown,
Taghkanic, Tivoli, Kerleys Corners, Quarryville, Burden Dock,
Manorville, Katsbaan, Burden, Churchtown and Linden Acres.

This includes Interstate 87 between exits 20 and 21.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4226 7409 4233 7395 4210 7357 4197 7395
TIME...MOT...LOC 1911Z 314DEG 18KT 4222 7391

KSL
Special weather statement, Jul 3, 3:28 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Albany NY
328 PM EDT Fri Jul 3 2020

NYZ058>060-064-065-032015-
Eastern Greene-Western Columbia-Western Greene-Western
Dutchess-Eastern Ulster-
328 PM EDT Fri Jul 3 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...
NORTHWESTERN DUTCHESS...SOUTHWESTERN COLUMBIA AND SOUTHEASTERN GREENE
COUNTIES...

At 328 PM EDT, a strong thunderstorm was located over High Falls, or
near Saugerties, moving south at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kingston, Catskill, Saugerties, Rhinebeck, Hurley, Clermont, Red
Hook, Lake Katrine, Staatsburg, Saugerties South, Port Ewen, Esopus,
Veteran, Milan, Germantown, Tivoli, Centerville, Rolling Meadows,
Norrie Heights and Kerleys Corners.

This includes Interstate 87 between exits 19 and 20.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4218 7409 4222 7386 4189 7371 4187 7376
      4180 7405
TIME...MOT...LOC 1928Z 347DEG 17KT 4214 7397

KSL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:29 PM EDTAreal Flood AdvisoryALYAlbany2 hr
Jul 3, 3:12 PM EDTSpecial Weather StatementALYColumbia48 min
Jul 3, 3:28 PM EDTSpecial Weather StatementALYUlster47 min
Jul 3, 4:22 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster53 min
Jul 3, 5:24 PM EDTSpecial Weather StatementALYPutnam21 min
Jul 3, 6:01 PM EDTAreal Flood AdvisoryALYWashington98 min
Jul 3, 7:15 PM EDTSpecial Weather StatementALYRensselaer30 min
Jul 3, 7:49 PM EDTSpecial Weather StatementALYSchenectady26 min
Jul 3, 7:55 PM EDTSpecial Weather StatementALYAlbany35 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.